MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the balloon burst circumferentially and detached.A 7.0 x 150, 75cm mustang balloon was selected for use in a percutaneous transluminal angioplasty (pta) of the 90% stenosed, mildly tortuous and severely calcified superficial femoral artery (sfa).During the first inflation, the balloon burst circumferentially approximately 5cm from the tip.During removal, the distal portion broke off and was able to be removed from the patient still on the guidewire with out any complications.The procedure was completed with another device and no patient complications were reported.
 
Additional Manufacturer Narrative
Device/media analysis: the device was received in two sections due to a shaft break and a complete balloon circumferential tear.Visual examination identified the tear was located approximately 105mm distal of the proximal balloon sleeve.This type of damage most probably occurred when the device was being withdrawn through the sheath prior to a balloon rupture.The rated burst pressure for this device as per specifications is 18 atmospheres.For investigation purposes, the investigator dissected the distal section of balloon material to identify the location of a shaft break and one of the markerbands.No issues were noted with the markerbands.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found the shaft of the device with a section of the balloon to have completely detached at approximately 55mm proximal of the distal tip.The balloon inner shaft was noted to be severely stretched and accordioned.This type of damage is consistent with excessive tensile force being applied to the device.
 
Event or Problem Description
It was reported the balloon burst circumferentially and detached.A 7.0 x 150, 75cm mustang balloon was selected for use in a percutaneous transluminal angioplasty (pta) of the 90% stenosed, mildly tortuous, and severely calcified superficial femoral artery (sfa).During the first inflation, the balloon burst circumferentially approximately 5cm from the tip.During removal, the distal portion broke off and was able to be removed from the patient, still on the guidewire, without any complications.The procedure was completed with another device and no patient complications were reported.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12953475
Report Number2134265-2021-15398
Device Sequence Number17216432
Product Code LIT
UDI-Device Identifier08714729794578
UDI-Public08714729794578
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2023
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0026069326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown